Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 60, NWS Wichita, KS

April 29, 2012Cowley County, Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 29, 2012, 1:30 AM CDT for Cowley County, Sumner County, Kansas. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2012, 1:30 AM CDT (06:30 UTC)
Expired
Apr 29, 2012, 2:30 AM CDT
In force
60 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Cowley County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 49 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 2:07 AM CDTHAIL 0.88Udall, KSDIME TO NICKEL SIZED HAIL.
Apr 29, 2:20 AM CDTHAIL 0.52 W Rock, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 6.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WUUS53 KICT 290630
SVRICT
KSC035-191-290730-
/O.NEW.KICT.SV.W.0060.120429T0630Z-120429T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
130 AM CDT SUN APR 29 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 230 AM CDT

* AT 127 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GEUDA
  SPRINGS...AND MOVING NORTH AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

* LOCATIONS IMPACTED INCLUDE...
  WINFIELD...ARKANSAS CITY...GEUDA SPRINGS...OXFORD...UDALL...
  STROTHER FIELD AIRPORT AND ROCK.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3747 9723 3747 9687 3700 9699 3700 9739
TIME...MOT...LOC 0630Z 199DEG 24KT 3710 9722

HAIL...1.00IN
WIND...<50 MPH

$$

BILLINGS
4 follow-up statements
676 
WWUS53 KICT 290645
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
145 AM CDT SUN APR 29 2012

KSC035-191-290730-
/O.CON.KICT.SV.W.0060.000000T0000Z-120429T0730Z/
SUMNER KS-COWLEY KS-
145 AM CDT SUN APR 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN COWLEY
AND EASTERN SUMNER COUNTIES UNTIL 230 AM CDT...

AT 142 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
GEUDA SPRINGS...AND MOVING NORTH AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

LOCATIONS IMPACTED INCLUDE...
WINFIELD...OXFORD...UDALL AND ROCK.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3747 9723 3747 9687 3700 9699 3700 9739
TIME...MOT...LOC 0645Z 199DEG 24KT 3720 9718

HAIL...1.00IN
WIND...<50 MPH

$$

BILLINGS
614 
WWUS53 KICT 290659
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
159 AM CDT SUN APR 29 2012

KSC191-290709-
/O.CAN.KICT.SV.W.0060.000000T0000Z-120429T0730Z/
SUMNER KS-
159 AM CDT SUN APR 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SUMNER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3717 9715 3747 9714 3747 9687 3714 9696
TIME...MOT...LOC 0659Z 199DEG 24KT 3729 9714

$$

KSC035-290730-
/O.CON.KICT.SV.W.0060.000000T0000Z-120429T0730Z/
COWLEY KS-
159 AM CDT SUN APR 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY COUNTY UNTIL 230 AM CDT...

AT 156 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OXFORD...AND
MOVING NORTH AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

LOCATIONS IMPACTED INCLUDE...
WINFIELD...UDALL AND ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3717 9715 3747 9714 3747 9687 3714 9696
TIME...MOT...LOC 0659Z 199DEG 24KT 3729 9714

HAIL...1.00IN
WIND...<50 MPH

$$

BILLINGS
603 
WWUS53 KICT 290717
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
217 AM CDT SUN APR 29 2012

KSC035-290730-
/O.CON.KICT.SV.W.0060.000000T0000Z-120429T0730Z/
COWLEY KS-
217 AM CDT SUN APR 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY COUNTY UNTIL 230 AM CDT...

AT 215 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR UDALL...AND
MOVING NORTH AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHWESTERN COWLEY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3717 9715 3747 9714 3747 9687 3714 9696
TIME...MOT...LOC 0717Z 195DEG 25KT 3745 9708

HAIL...1.00IN
WIND...<50 MPH

$$

BILLINGS
781 
WWUS53 KICT 290725
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
225 AM CDT SUN APR 29 2012

KSC035-290735-
/O.EXP.KICT.SV.W.0060.000000T0000Z-120429T0730Z/
COWLEY KS-
225 AM CDT SUN APR 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COWLEY COUNTY
WILL EXPIRE AT 230 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3717 9715 3747 9714 3747 9687 3714 9696
TIME...MOT...LOC 0725Z 195DEG 25KT 3750 9706

$$

BILLINGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 11:40 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Apr 28, 11:40 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1140 PM CDT SAT APR 28 2012

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MVFR CIGS ALREADY PRESENT OVER SOUTHEAST KANSAS AT THIS TIME...AND
EXPECT THIS CLOUD DECK TO CONTINUE OVERNIGHT FOR KCNU. EXPECT THIS
LOWER CLOUD DECK TO INCREASE IN AREAL COVERAGE ACROSS THE REST OF
THE FORECAST AREA AFTER 09Z/SUN...AS WARM ADVECTION AND MOISTURE
ADVECTION INCREASES ACROSS MOST OF SOUTH CENTRAL KS INTO CENTRAL
KS.  AS THIS LOW LEVEL MOISTURE INCREASES...EXPECT CEILINGS TO DROP
TO MVFR WITH THE CHANCES OF SHOWERS AND TSRA INCREASING AS WELL.
COULD ACTUALLY SEE SOME SCATTERED IFR CLOUDS BY AROUND 12-14Z/SUN AS
TSRA/SHRA BECOME MORE WIDESPREAD. THINK LOWER IFR CEILINGS WILL BE
CONFINED IN CLOSE TO THE STRONGEST STORMS...SO WILL INCLUDE A TEMPO
GROUP FOR THIS CHANCE NEAR KICT/KHUT/KSLN AND KCNU.

WILL SEE A DIMINISHING TREND IN THE SHOWER ACTIVITY FOR MOST
LOCATIONS FOR THE LATE AFTERNOON HOURS ON SUN...BUT THE MVFR CIGS
WILL CONTINUE.  THE ONLY EXCEPTION WILL BE SE KS NEAR THE KCNU TAF
SITE...WHERE SHRA/TSRA ACTIVITY MAY CONTINUE AS THIS AREA AS IT
REMAINS CLOSE TO THE STATIONARY BOUNDARY EXPECTED TO BE LOCATED OVER
SOUTHEAST KS.

COULD SEE ANOTHER ROUND OF SHRA/VCTS MOVE INTO THE AREA FROM WRN
KS...AFTER 05Z/MON. SO WILL INCLUDE THIS IN THE KHUT TAF FOR
NOW...WITH THIS CONVECTION EXPECTED TO OVERSPREAD THE REST OF THE
AREA AFTER THIS TAF TIME FRAME...AFTER 06Z/MON.

KETCHAM

&&

.PREV DISCUSSION... /ISSUED 944 PM CDT SAT APR 28 2012/

UPDATE...

LOW LEVEL MOISTURE TRANSPORT IS GRADUALLY INCREASING ALONG THE
THETA-E GRADIENT CURRENTLY LOCATED OVER THE FLINT HILLS AT THIS
TIME. THIS INCREASED MOISTURE TRANSPORT HAS LED TO A LINE OF SHOWERS
DEVELOPING FROM NEAR KEMP TO NEAR KWLD.  MUCAPE IS INCREASING TO
AROUND 600 J/KG SO EXPECT A FEW RUMBLES OF THUNDER AS THIS LINE OF
SHOWERS CONTINUES TO LIFT TO THE NORTH-NORTHWEST...AS MOISTURE
TRANSPORT CONTINUES TO PUSH THE THETA-E GRADIENT BACK TO THE
NORTHWEST AS THE OVERNIGHT CONTINUES.  WILL SEE A GRADUAL INCREASE
IN THE SHOWER/THUNDERSTORM ACTIVITY LATE TONIGHT /AFTER 09Z/ AS A
SHORTWAVE CURRENTLY IN NRN NM LIFTS NORTHEAST INTO CEN KS BY AROUND
12Z/SUN.  AS THIS S/WV LIFTS NORTHEAST...EXPECT THE SHOWERS/STORMS
TO BECOME MORE WIDESPREAD ALONG THE MAIN THETA-E GRADIENT EXPECTED
TO BE LOCATED ALONG A LINE FROM KP28 TO JUST NORTH OF KEMP.  MUCAPE
VALUES INCREASE TO AROUND 1200-1500 J/KG LATE TONIGHT...WITH 0-6KM
BULK SHEAR VALUES AROUND 30-35 KTS...SO A FEW STRONG STORMS MAY
DEVELOP BETWEEN 09-13Z/SUN...WITH SMALL HAIL THE MAIN THREAT.

WILL INCREASE POPS SOME ALONG THE KP28 TO KEMP AXIS...WITH THIS IN
MIND. THE REST OF THE FORECAST LOOKS OKAY WITH SOME MINOR CHANGES TO
QPF.

KETCHAM

PREV DISCUSSION... /ISSUED 644 PM CDT SAT APR 28 2012/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MVFR CIGS ALREADY PRESENT OVER SOUTHEAST KANSAS AT THIS TIME...AND
EXPECT THIS CLOUD DECK TO CONTINUE OVERNIGHT FOR KCNU. EXPECT THIS
LOWER CLOUD DECK TO INCREASE IN AREAL COVERAGE ACROSS THE REST OF
THE FORECAST AREA AFTER 09Z/SUN...AS WARM ADVECTION AND MOISTURE
ADVECTION INCREASES ACROSS MOST OF SOUTH CENTRAL KS INTO CENTRAL
KS.  AS THIS LOW LEVEL MOISTURE INCREASES...EXPECT CEILINGS TO DROP
TO MVFR WITH THE CHANCES OF SHOWERS AND EMBEDDED TSRA INCREASING AS
WELL.  COULD ACTUALLY SEE SOME SCATTERED IFR CLOUDS BY AROUND
15Z/SUN AS SHOWERS BECOME MORE WIDESPREAD...BUT DO NOT THINK THEY
WILL BECOME BROKEN.

WILL SEE A DIMINISHING TREND IN THE SHOWER ACTIVITY FOR MOST
LOCATIONS FOR THE LATE AFTERNOON HOURS ON SUN...BUT THE MVFR CIGS
WILL CONTINUE.  THE ONLY EXCEPTION WILL BE SE KS NEAR THE KCNU TAF
SITE...WHERE SHRA/TSRA ACTIVITY MAY CONTINUE AS THIS AREA AS IT
REMAINS CLOSE TO THE STATIONARY BOUNDARY EXPECTED TO BE LOCATED OVER
SOUTHEAST KS.

KETCHAM

PREV DISCUSSION... /ISSUED 332 PM CDT SAT APR 28 2012/

DISCUSSION...

TONIGHT-SUN:
RATHER MESSY START TO THE FIRST FEW DAYS OF FORECAST. CRUX OF
FORECAST IS LOCATION OF SURFACE BOUNDARY/MOISTURE AND TIMING OF
RIPPLES IN UPPER FLOW WHICH SHOULD SIGNIFICANTLY MODULATE
PRECIPITATION CHANCES GIVEN THE LACK OF STRONG ISENTROPIC LIFT IN
THE VICINITY OF BOUNDARY. BASED ON WATER VAPOR LOOP...NEXT WAVE
IS NEAR FOUR CORNERS AT MIDDAY. EXTRAPOLATION WOULD PUT IT
CROSSING FORECAST AREA WELL AFTER MIDNIGHT TONIGHT. THIS WILL
PROBABLY BRING THE BEST CHANCE FOR PRECIPITATION...GIVEN WAVE...
BOUNDARY AND CLIMATOLOGICALLY FAVORED TIME OF DAY. WITH AROUND
1000 J/KILOGRAM MUCAPE AND MARGINALLY FAVORABLE MID LEVEL WIND
SHEAR...COULD HAVE A FEW STRONG STORMS/HAIL THREAT...MAINLY EAST
OF I-35. COULD ALSO SEE AN ISOLATED STORM OR TWO IN EXTREME
SOUTHEAST KS NEAR SURFACE BOUNDARY THIS AFTERNOON...AND POSSIBLY
DURING THE EVENING IN 850MB THETA-E ADVECTION. PRECIPITATION SHOULD
BE ON THE WANE AFTER SUNRISE SUNDAY IN WAKE OF DEPARTING RIPPLE.
BELIEVE PRECIPITATION COULD REMAIN SUPPRESSED WELL INTO THE
AFTERNOON. ISOLATED-SCATTERED STORMS MIGHT DEVELOP LATE SUN
AFTERNOON WITH ENOUGH CLEARING AND HEATING TO BREAK CAP...BUT
UNCERTAINTY OF BOUNDARY LOCATION OR AMOUNT OF CLEARING MAKES THIS
A TOUGH CALL.

SUN NIGHT-MON:
ANOTHER RIPPLE AND A BIT BETTER ISENTROPIC LIFT SUGGEST
PRECIPITATION MAY BE A BIT MORE PLENTIFUL ON SUN NIGHT AND WANE
DURING THE DAY ON MON. AGAIN CONSIDERABLE UNCERTAINTY ON HOW THIS
WILL PLAY OUT...GIVEN TIMING ISSUES WITH WAVE AND LOCATION OF
SURFACE BOUNDARY.

TUE-FRI:
LOW CONFIDENCE FORECAST WITH CONSIDERABLE DIFFERENCES BETWEEN
GFS/ECMWF. GFS HAS SHOW QUITE A BIT MORE RUN TO RUN CONTINUITY
THAN ECMWF AND WILL LEAN THAT WAY WITH FORECAST. MAIN ISSUE IS
WAVES MOVING THROUGH FAIRLY RAPID ZONAL FLOW AND PROBLEMS WITH
AMOUNT CENTRAL US RIDGING. FAIRLY CERTAIN THAT THERE WILL NOT BE
CONTINUOUS RAIN THROUGHOUT THIS PERIOD...BUT TIMING THE WET/DRY
PERIODS/LOCATIONS IS PROBLEMATIC. MADE SOME TWEAKS TO
INTIALIZATION GRIDS TO REFLECT MORE OF GFS TIMING/LOCATION. AT
THIS TIME...THE BEST CHANCE OF RAIN DURING THIS PERIOD APPEARS TO
BE WED NIGHT...AND DRIEST ON FRI/SAT WITH SURFACE RIDGE OVER THE
AREA. HOWEVER AM FAIRLY CONFIDENT THAT THIS TIMING WILL CHANGE
OVER THE NEXT FEW DAYS. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    58  71  59  78 /  50  30  60  20
HUTCHINSON      56  69  59  80 /  50  30  60  20
NEWTON          54  68  58  78 /  50  40  60  20
ELDORADO        55  71  60  77 /  50  40  60  20
WINFIELD-KWLD   60  72  61  80 /  60  30  70  20
RUSSELL         51  69  54  78 /  20  30  40  20
GREAT BEND      52  70  55  77 /  30  30  40  20
SALINA          53  69  55  78 /  30  40  50  20
MCPHERSON       55  69  57  79 /  40  30  50  20
COFFEYVILLE     62  76  63  79 /  60  50  60  30
CHANUTE         60  75  62  78 /  60  50  70  30
IOLA            59  74  62  78 /  60  50  70  30
PARSONS-KPPF    61  75  61  78 /  60  50  60  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 28, 4:20 PM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
420 PM CDT SAT APR 28 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-292130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
420 PM CDT SAT APR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING ALONG THE OKLAHOMA
BORDER IN SOUTHEAST KANSAS. STORMS WILL BECOME INCREASINGLY
LIKELY AFTER MIDNIGHT...ACROSS SOUTH CENTRAL AND SOUTHEAST
KANSAS. THESE STORMS WILL OCCUR IN THE VICINITY OF A WARM FRONT
DRIFTING NORTH...AND AIDED BY A WEAK AREA OF LOW PRESSURE ALOFT.
A FEW STRONG STORMS ARE POSSIBLE BOTH THIS EVENING IN SOUTHEAST
KANSAS...AND TOWARDS DAYBREAK OVER BOTH SOUTH CENTRAL AND
SOUTHEAST KANSAS. THE PRIMARY THREAT WOULD BE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF THUNDERSTORMS ARE FORECAST FROM SUNDAY THROUGH THURSDAY
NIGHT. THERE IS CONSIDERABLE UNCERTAINTY ON THE TIMING OF LOCATION
OF EACH ROUND OF STORMS. HOWEVER AT LEAST A FEW STRONG STORMS
WILL BE POSSIBLE DURING THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Special weather statement, Apr 29, 1:09 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
109 AM CDT SUN APR 29 2012

KSZ092-290645-
SUMNER-
109 AM CDT SUN APR 29 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SUMNER COUNTY...

AT 108 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BRAMAN...OR 22 MILES SOUTH OF
WELLINGTON...AND MOVING NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3700 9742 3747 9733 3747 9715 3700 9715
TIME...MOT...LOC 0610Z 205DEG 20KT 3698 9728

BILLINGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 12:49 AM CDTSevere Thunderstorm WarningICTHarper, Sumner41 min
Apr 29, 1:09 AM CDTSpecial Weather StatementICTSumner36 min
Apr 29, 2:18 AM CDTSpecial Weather StatementICTButler27 min
Apr 29, 3:53 AM CDTSpecial Weather StatementICTMontgomery37 min
Apr 29, 4:13 AM CDTSpecial Weather StatementICTLabette32 min
Apr 29, 9:16 AM CDTAreal Flood WarningICTChautauqua, Montgomery4 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.